MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that blood leaked from the tuohy-borst adapter of the flexor ansel guiding sheath.It was replaced with another unspecified device which was used without problems.Although the screw of the tuohy-borst adapter was tightened, the valve would not lock completely.Thus blood leaked from the inner lumen.According to the physician, the amount of the blood leaked due to this event is unknown.The patient recovered.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.Additionally, testing of an unused, unopened device from the same lot that was reported in the complaint.The complaint device was not returned for evaluation; therefore, a device from the same lot was evaluated instead.After flushing the sheath and tightening the tuohy cap, a leak test was performed by occluding the sheath tubing with hemostats and injecting water through the connecting tube assembly using a 20 cc syringe.No leakage was detected.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu).The ifu includes the following in the sheath introduction instructions, "insert the dilator completely into the introducer and, for introducers with tuohy-borst valves, tighten the tuohy-borst valve around the dilator." also, the following precautions are included in the ifu, "this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Based on the information provided and results of the investigation, a definitive root cause could not be determined.Without benefit of visual, dimensional, or functional testing of the device, we cannot conclude with certainty what led to this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6507130
Report Number1820334-2017-00706
Device Sequence Number1202438
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)190628(10)7080682
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date06/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1